MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned engine revealed a functional device.During functional testing, the engine was tested with a demonstration canister and was able to produce vacuum pressure within specification.All four vacuum indicator lights illuminated; therefore, the reported complaint could not be confirmed.Further evaluation of the device revealed that the engine vacuum port plugs were not present on the engine vacuum inlet.Based on the complaint, the vacuum port plugs were removed during the procedure to troubleshoot the engine.Therefore, this damage was incidental to the complaint.The reported depressed vacuum release lever could not be confirmed.Penumbra engines are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01289.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the coronary artery using a penumbra engine (engine) and penumbra engine canister (canister).During the procedure, the physician noticed none of the indicator lights on the engine would illuminate and the engine was not generating aspiration.The grommets near the canisters were removed in an attempt to troubleshoot; however, it was unsuccessful.It was also reported that the vacuum release lever was depressed.Therefore, engine was removed.The procedure was completed using a manual aspiration catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report.1.Section h.Box 5.Labeled for single use?, 2.Section h.Box 8.Usage of device.This report is associated with mfr report number: 1.3005168196-2021-01289.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11971308
Report Number3005168196-2021-01288
Device Sequence Number4229423
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005